Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 60, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 3, 2019, 3:53 PM MDT for Baca County, Colorado. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2019, 3:53 PM MDT (21:53 UTC)
- Expired
- Jun 3, 2019, 4:30 PM MDT
- In force
- 37 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Baca County, CO
The radar
The Pueblo radar (KPUX), 183 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 4:30 PM MDT | HAIL 1 | 9 S Springfield, CO | |
| Jun 3, 4:32 PM MDT | HAIL 1 | 10 S Springfield, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 1:53 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.9 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
183
WUUS55 KPUB 032153
SVRPUB
COC009-032230-
/O.NEW.KPUB.SV.W.0060.190603T2153Z-190603T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
353 PM MDT Mon Jun 3 2019
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Central Baca County in southeastern Colorado...
* Until 430 PM MDT.
* At 353 PM MDT, a severe thunderstorm was located 7 miles southeast
of Pritchett, or 10 miles southwest of Springfield, moving
northeast at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Springfield and Vilas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3718 10275 3730 10291 3755 10269 3732 10237
TIME...MOT...LOC 2153Z 242DEG 9KT 3730 10276
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
28What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:27 PM MDT, 26 minutes earlier.
Area forecast discussion, Jun 3, 3:27 PM MDT, 26 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 327 PM MDT Mon Jun 3 2019 .SHORT TERM...(This evening through Tuesday) Issued at 327 PM MDT Mon Jun 3 2019 An upper level low is expected to slowly move east-southeastward from the southern CA border area this evening, to along the south central AZ border area by 00Z Wed. Have seen some relatively strong storms again today over the mtns and high valleys, and this could continue into the early evening. Storm coverage is expected to increase across the southeast plains into the evening hours, with storms spreading from west to east. There could be a couple or a few severe storms over the southeast plains into the evening. Later this evening, showers and storms are expected to taper off and the end by late night. On Tue, there will still be enough moisture, that with the daytime heating, we will again see isolated to scattered showers and thunderstorms develop. Temps on Tue will be about average in the high valleys, where highs should be in the 70s, and slightly above average over the southeast plains, where highs will range from the upper 70s in northern El Paso County, through the 80s across the southeast plains. .LONG TERM...(Tuesday night through Monday) Issued at 327 PM MDT Mon Jun 3 2019 Tuesday night-Thursday night...The old upper low across the Desert Southwest continues to be progged to slowly lift north and east across central New Mexico through the day on Wednesday, which then continues to move into the western Texas Panhandle Wednesday night and into central Kansas through the day on Thursday. There remains some differences in how far north this system ejects across the area, however, all models do indicate the potential for widespread showers and storms across the area on Wednesday, with the greatest coverage across the southern mountains. With increasing low level moisture within developing east to southeast low level upslope flow across the Plains, and generally weak east to northeast mid level flow on Wednesday, moderate to locally heavy rainfall and training of storms will be possible, especially across the southeast mountains. This will also lead to the potential for flash flooding, mainly across the newer burned areas of the Spring, Junkins and Hayden Pass burn scars. Isolated to scattered showers and storms remain possible across area on Thursday, greatest over the higher terrain, though with more north to northwest flow aloft and less available moisture, the threat of flash flooding will be lessened. Temperatures at to slightly below seasonal levels continued to be progged across the area on Wednesday and Thursday. Friday-Monday...Upper level ridging builds across the region Friday and Saturday, ahead of another unseasonably strong upper level system digging across the Intermountain West and Great Basin. This looks to bring warmer and drier weather across the area Friday and Saturday, though isolated to scattered afternoon and evening showers and storms can not be ruled out, especially over the higher terrain. By Sunday, the strong upper trough looks to dig across the Rockies, with the EC further south than the GFS with this system, with the EC developing showers and storms along and behind the strong cold front moving across Eastern Colorado on Sunday. Either way, at and below seasonal temperatures remain in the offing for Sunday and Monday, with more showers over and near the higher terrain on Monday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 327 PM MDT Mon Jun 3 2019 Showers and thunderstorms will be possible across much of the area this evening, and may at times affect the vicinity of KCOS, KALS and KPUB. Gusty outflow winds, lightning and brief moderate to heavy rain will be the main storm risks. Otherwise, VFR conditions are expected through the period. Tomorrow afternoon, there will again be the possibility of showers/tstms affecting the terminal forecast points. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM...MW AVIATION...28
Hazardous weather outlook, Jun 3, 11:28 AM MDT, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1128 AM MDT Mon Jun 3 2019 COZ058>089-093>099-041730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1128 AM MDT Mon Jun 3 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms will be possible across southern Colorado through this evening. A few storms could become severe over the far eastern plains, and in the San Luis Valley. Hail up to the size of half dollars, and wind gusts up to 60 mph, will be the primary severe storm risks. The main threats with thunderstorms across the remainder of the area will be cloud to ground lightning, wind gusts up to 50 mph, brief moderate to heavy rainfall, and some of the stronger storms could produce hail up to the size of nickels. Warm temperatures have lead to increased snowmelt across the high country, and the water in creeks, streams and rivers, in and near the high country, will run high and fast the next few days. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered, primarily afternoon and evening thunderstorms, are expected Tuesday through Friday, and then again on Sunday. The primary storm threats from these will be cloud to ground lightning, locally moderate to heavy rain, hail up to the size of nickels, and wind gusts up to 50 mph at times. In addition, storms that develop over the newer burn scars, especially the Junkins, Hayden Pass and Spring burn scar areas could cause localized flash flooding. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening across all of southeast and south central Colorado. 28/28
In the hours before
Special weather statement, Jun 3, 2:55 PM MDT, 58 minutes before
Special Weather Statement National Weather Service Pueblo CO 255 PM MDT Mon Jun 3 2019 COZ099-032115- Springfield Vicinity/Baca County CO- 255 PM MDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA COUNTY UNTIL 315 PM MDT... At 254 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Pritchett, or 20 miles southwest of Springfield, moving northeast at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Rural areas of southwest Baca County. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern Colorado. LAT...LON 3709 10285 3721 10302 3742 10287 3725 10261 TIME...MOT...LOC 2054Z 219DEG 13KT 3721 10288 28
Special weather statement, Jun 3, 3:08 PM MDT, 45 minutes before
Special Weather Statement National Weather Service Pueblo CO 308 PM MDT Mon Jun 3 2019 COZ097>099-032130- Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO- Las Animas Vicinity/Bent County CO- 308 PM MDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS... NORTHWESTERN BACA AND SOUTHEASTERN BENT COUNTIES UNTIL 330 PM MDT... At 307 PM MDT, Doppler radar was tracking an areas of strong thunderstorms over Baca and southern Prowers Counties, moving east at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Springfield, Pritchett, Vilas and Two Buttes Reservoir. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern Colorado. LAT...LON 3713 10292 3763 10297 3776 10242 3729 10245 TIME...MOT...LOC 2107Z 259DEG 15KT 3735 10282 28
Special weather statement, Jun 3, 3:10 PM MDT, 43 minutes before
Special Weather Statement National Weather Service Pueblo CO 310 PM MDT Mon Jun 3 2019 COZ084-085-032200- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 310 PM MDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EL PASO COUNTY UNTIL 400 PM MDT... At 310 PM MDT, Doppler radar was tracking a strong thunderstorm over Fountain, or 10 miles southeast of Colorado Springs, moving east at 15 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Southeastern Colorado Springs, Fountain, Hanover, Stratmoor, Schriever AFB, Fort Carson, Security and Security-Widefield. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for east central Colorado. LAT...LON 3859 10480 3877 10484 3887 10442 3860 10437 TIME...MOT...LOC 2110Z 261DEG 13KT 3870 10473 PGW
Special weather statement, Jun 3, 3:11 PM MDT, 42 minutes before
Special Weather Statement National Weather Service Pueblo CO 311 PM MDT Mon Jun 3 2019 COZ081-084-085-032200- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 311 PM MDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL 400 PM MDT... At 311 PM MDT, Doppler radar was tracking a strong thunderstorm over western Colorado Springs, moving east at 20 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Colorado Springs, Air Force Academy, Manitou Springs, Black Forest, Peyton, Peterson AFB, Falcon, Cimarron Hills and Stratmoor. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for east central Colorado. LAT...LON 3877 10487 3894 10495 3910 10450 3885 10439 TIME...MOT...LOC 2111Z 251DEG 17KT 3888 10483 PGW
Local storm report, Jun 3, 3:15 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
315 PM MDT MON JUN 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN 3 W FALCON 38.93N 104.67W
06/03/2019 M1.00 INCH EL PASO CO TRAINED SPOTTER
&&Special weather statement, Jun 3, 3:50 PM MDT, 3 minutes before
Special Weather Statement National Weather Service Pueblo CO 350 PM MDT Mon Jun 3 2019 COZ099-032215- Springfield Vicinity/Baca County CO- 350 PM MDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BACA COUNTY UNTIL 415 PM MDT... At 350 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Pritchett, or 8 miles southwest of Springfield, moving east at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Springfield. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern Colorado. LAT...LON 3716 10282 3736 10294 3751 10256 3725 10244 TIME...MOT...LOC 2150Z 248DEG 16KT 3732 10273 28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:10 PM MDT | Special Weather Statement | PUB | Kiowa | 50 min |
| Jun 2, 6:11 PM MDT | Special Weather Statement | PUB | Baca | 49 min |
| Jun 2, 6:18 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 27 min |
| Jun 2, 6:56 PM MDT | Special Weather Statement | PUB | Kiowa | 34 min |
| Jun 2, 7:00 PM MDT | Special Weather Statement | PUB | Bent | 30 min |
| Jun 3, 9:08 AM MDT | Areal Flood Warning | PUB | Conejos | 9 days |
| Jun 3, 11:30 AM MDT | Special Weather Statement | PUB | Saguache | 30 min |
| Jun 3, 12:55 PM MDT | Special Weather Statement | PUB | Las Animas | 20 min |
| Jun 3, 1:06 PM MDT | Special Weather Statement | PUB | El Paso | 24 min |
| Jun 3, 1:18 PM MDT | Special Weather Statement | PUB | Las Animas | 27 min |
| Jun 3, 1:38 PM MDT | Special Weather Statement | PUB | El Paso | 52 min |
| Jun 3, 1:58 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 32 min |
| Jun 3, 2:05 PM MDT | Special Weather Statement | PUB | Custer | 25 min |
| Jun 3, 2:11 PM MDT | Special Weather Statement | PUB | Las Animas | 49 min |
| Jun 3, 2:27 PM MDT | Special Weather Statement | PUB | El Paso | 48 min |
| Jun 3, 2:42 PM MDT | Special Weather Statement | PUB | Bent | 18 min |
| Jun 3, 2:55 PM MDT | Special Weather Statement | PUB | Baca | 20 min |
| Jun 3, 3:08 PM MDT | Special Weather Statement | PUB | Baca | 22 min |
| Jun 3, 3:10 PM MDT | Special Weather Statement | PUB | El Paso | 50 min |
| Jun 3, 3:11 PM MDT | Special Weather Statement | PUB | El Paso | 49 min |
| Jun 3, 3:12 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 33 min |
| Jun 3, 3:32 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 28 min |
| Jun 3, 3:50 PM MDT | Special Weather Statement | PUB | Baca | 25 min |
| Jun 3, 3:55 PM MDT | Tornado Warning | PUB | Baca | 35 min |
| Jun 3, 3:57 PM MDT | Special Weather Statement | PUB | El Paso | 48 min |
| Jun 3, 4:27 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 33 min |
| Jun 3, 4:40 PM MDT | Special Weather Statement | PUB | Pueblo | 20 min |
| Jun 3, 4:50 PM MDT | Special Weather Statement | PUB | El Paso | 25 min |
| Jun 3, 4:57 PM MDT | Special Weather Statement | PUB | Pueblo | 48 min |
| Jun 3, 5:02 PM MDT | Special Weather Statement | PUB | Baca | 43 min |
| Jun 3, 5:11 PM MDT | Special Weather Statement | PUB | Prowers | 19 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.